| Model Number |
M00534330 |
| Medical Device Problem Codes |
Break (1069); Use of Device Problem (1670); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/20/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded double bend was used in the common bile duct to treat a choledocholithiasis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, upon deploying the stent, the guide catheter was kinked and could no longer be withdrawn into the push catheter.Subsequently, the physician pulled the delivery system and the guide catheter broke.A snare was then used to remove the broken guide catheter.The stent was successfully placed, and the procedure was completed.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Block h11: an advanix biliary preloaded double bend stent was received for analysis.Visual inspection found that the push catheter was bent.The guide catheter was kinked and detached, and the push catheter suture hole was torn.No other problems were noted with the device.Product analysis confirmed the reported events of catheter-guide kinked and catheter-guide break.The investigation concluded that the reported events were due to excessive force being applied when the device was pulled.The tortuosity of the procedure may have made the device to be in a position in which it was hard to pull resulting in the observed damaged of push catheter bent.Furthermore, the observed damage of push catheter suture hole torn was likely due to difficulties when deploying the stent.If the device had pressure when deploying the stent due to the physician's technique or tortuosity of the procedure, it is most likely that the device could not deploy the stent, and the push catheter suture hole was damaged by the pressure that the suture was adding to the suture hole.Therefore, taking all available information into consideration, the overall root cause of the reported events is adverse event related to procedure.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient during the attempted deployment.However, the ifu states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed.".